Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Had protective oral sex. Getting tingling sensation on leg. What is wrong?

User rating for this question
Answered by
Practicing since : 1999
Answered : 1586 Questions
Hi there. I had protective oral sex (5 mins) with a sex worker and 2 days later tingling down legs. Help. XXXXXXX
Posted Fri, 17 May 2013 in Sexually Transmitted Diseases
Answered by Dr. Timothy Raichle 1 hour later
Hello, I would be happy to help you with your question.

Please tell me - was there ANY direct skin to skin contact?

Thank you!
Above answer was peer-reviewed by
Follow-up: Had protective oral sex. Getting tingling sensation on leg. What is wrong? 27 minutes later
Hi there, there may have been her legs touching mine...but certainly no genital area close to mine
Answered by Dr. Timothy Raichle 20 minutes later
Thank you for the followup.

It is possible for some STD's to be carried in the throat and transmitted through oral sex. If you were using a condom, then the chance of transmission in the setting is extremely unlikely. In addition, the incubation period for infections transmitted this way are longer than the onset of the symptoms that you are describing. Finally, symptoms of an STD would present first as a localized infection (inflammation from the urethra, urethral discharge, pain with urination) before there were any other symptoms.

Certainly it sounds like you might be a candidate for STD screening anyway, but from what you are describing, it does not fit the pattern for the normal onset of STD's that we commonly encounter.

Thank you and good luck!
Above answer was peer-reviewed by
Follow-up: Had protective oral sex. Getting tingling sensation on leg. What is wrong? 2 days later
Hi again.
Having had oral sex from a sex worker but using a condom I feel sure that I dont have any other std's etc eg hiv (as get paranoid from time to time) however, after 2 days I started to having 'tingling' sensations -not in the groin, but around thigh, upper leg, and down legs like there were pulses. This is on and off for 2/3 days with no other symptoms. Could this be a mild symptom of herpes or worse?
Thank you (worried)
Answered by Dr. Timothy Raichle 3 hours later
Thank you for the followup.

The incubation period for herpes is about 2-5 days. So that means you would NOT have symptoms for at least 2 days after initial infection. Then if you contracted herpes there would be localized sores or blisters and a possible flu-like illness. It would not normally present as pain and tingling in the thighs and nothing else. Also, even if the worker had oral herpes, the chance of transmission was dramatically reduced by the use of the condom. Also, this is not a sign of anything worse. There are actually a finite number of STD's, and isolated thigh pain without any other localized skin findings or lesions suggests that this might be unrelated to the sexual activity.

I have low concerns about the symptoms you are describing, but it might be worth seeing a doctor so that they can do a proper skin exam. Just tell them you are sexually active and have pain in your upper thighs as you described, and that you are not sure if it is related to that activity or not.

I am sorry that I cannot give you a better answer, but I hope that this helps to guide you!

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor